Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Apr 3, 2004, 2:44 PM MST for Sierra County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2004, 2:44 PM MST (21:44 UTC)
- Expired
- Apr 3, 2004, 3:15 PM MST
- In force
- 31 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Sierra County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 032144 SVRELP NMC051-032215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 243 PM MST SAT APR 3 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SIERRA COUNTY IN NEW MEXICO * UNTIL 315 PM MST * AT 235 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WINSTON...OR ABOUT 18 MILES NORTHWEST OF TRUTH OR CONSEQUENCES...MOVING NORTH AT 25 MPH. LARGE HAIL UP TO AN INCH IN DIAMETER IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM SEEK SHELTER IN A SECURE BUILDING. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3325 10767 3321 10735 3358 10714 3370 10760 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:59 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 3, 12:59 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1259 PM MST SAT APR 3 2004 SYNOPSIS... A SLOW MOVING UPPER LOW PRESSURE SYSTEM IN SOUTHERN ARIZONA WILL DRIFT SLOWLY EAST THE FEW DAYS...GENERATING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. UNSTABLE ATMOSPHERIC CONDITIONS AND ABUNDANT MOISTURE WILL RESULT IN POSSIBLE STRONG THUNDERSTORMS WITH A POTENTIAL FOR HEAVY RAINFALL AND SMALL HAIL FORMING THIS AFTERNOON AND EVENING OVER EASTERN PORTIONS OF THE FORECAST AREA. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS THROUGH THE LATTER PART OF NEXT WEEK. DISCUSSION... LATEST SATELLITE IMAGERY INDICATES A LARGE AND NEARLY STATIONARY UPPER LOW SPINNING OVER SOUTHERN ARIZONA THIS AFTERNOON. CIRCULATION AROUND THE LOW IS PULLING UP MOISTURE FROM THE GULF OF CALIFORNIA OVER PORTIONS OF ARIZONA AND NEW MEXICO. EMBEDDED SHORT WAVE VORTICES ROTATING AROUND THE LOW AND LARGE SCALE DYNAMIC LIFT ARE GENERATING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA AT THIS TIME. SOME STORMS ARE PRODUCING BRIEF PERIODS OF HEAVY RAIN AND SMALL HAIL. AT LEAST CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT AND ARE EXPECTED TO CONTINUE FOR THE NEXT FEW DAYS UNTIL THE UPPER LOW MOVES EAST OUT OF THE AREA. THE WETTEST AND MOST UNSTABLE AIR MASS WITH DECENT CAPE LIES ALONG A FRONTAL BOUNDARY JUST TO THE EAST OF THE FORECAST AREA WHERE HEAVY RAINS ARE EXPECTED FOR PORTIONS OF THE PECOS RIVER VALLEY IN EASTERN NEW MEXICO AND WEST TEXAS. AS THE BOUNDARY PUSHES FURTHER WEST INTO EASTERN PORTIONS OF THE FORECAST AREA IT COULD PROVIDE A FOCUS FOR STRONG THUNDERSTORMS AND HEAVY RAINFALL FOR AREAS EAST OF THE RIO GRANDE TONIGHT AND INTO TOMORROW. VEERING PATTERNS AND SPEED SHEAR INDICATE A THE FEW OF THE STORMS MAYBE SEVERE...CAPABLE OF PRODUCING LARGE HAIL. AS MENTIONED PREVIOUSLY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NEXT COUPLE OF DAYS UNTIL THE LOW MOVES EAST OF THE AREA LATE TUESDAY. LONG RANGE PATTERN HAS ANOTHER LOW DROPPING DOWN OVER THE BAJA PENINSULA IN LATTER PART OF NEXT WEEK KEEPING THE WEATHER PATTERN UNSETTLED WITH A SLIGHT CHANCE OF SHOWERS THROUGH THE END OF NEXT WEEK. PRELIMINARY NUMBERS... EL PASO EB 049/071 048/070 050 54531 ALAMOGORDO TE 047/060 044/061 047 55532 LAS CRUCES EB 048/067 047/068 049 54531 CLOUDCROFT TE 036/046 033/045 035 86633 TRUTH OR CONSEQUENCES TB 045/059 043/063 046 55430 SILVER CITY TB 039/052 038/058 041 45430 DEMING EB 046/064 044/067 046 44330 LORDSBURG BB 045/064 043/066 046 44330 SIERRA BLANCA TB 048/071 046/067 050 65632 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 04
Hazardous weather outlook, Apr 3, 5:00 AM MST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 500 AM MST SAT APR 03 2004 NMZ022>024-030>032-TXZ055-056-031800- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 500 AM MST SAT APR 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ESPECIALLY LATE THIS AFTERNOON AND TONIGHT. ISOLATED STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS OVER 50 MPH...MAINLY BETWEEN 4 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN... A COMPLEX UPPER LEVEL STORM SYSTEM WILL MOVE SLOWLY THROUGH THE AREA SUNDAY THROUGH MONDAY PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH DURING THIS TIME. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. ROGASH
In the hours before
Special weather statement, Apr 3, 1:55 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 155 PM MST SAT APR 3 2004 NMZ022>025-030>032-TXZ055-056-040300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS CRUCES...LORDSBURG...SIERRA BLANCA...SILVER CITY...TRUTH OR CONSEQUENCES 155 PM MST SAT APR 3 2004 A SLOW MOVING LOW PRESSURE SYSTEM IN SOUTHERN ARIZONA IS PRODUCING LARGE SCALE FORCING AND LIFT THAT WILL ACT ON A MOIST AND INSTABLE AIR MASS TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS ARE FAIRLY FAST MOVING FROM THE SOUTH TO THE NORTH AT 25 MPH. SOME OF THE THUNDERSTORMS MAY BE STRONG...PRODUCING PERIODS OF HEAVY RAIN...LARGE AMOUNTS OF SMALL HAIL AND STRONG GUSTY WINDS. PERSONS OUTSIDE WHEN THUNDERSTORMS APPROACH SHOULD SEEK SHELTER INSIDE A SECURE BUILDING. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE VICINITY HEAVY RAIN OR HAIL WITH REDUCED VISIBILITY AND SLICK ROAD SURFACES POSSIBLE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 2:11 PM MST | Severe Thunderstorm Warning | EPZ | Grant | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.